How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rossi Your Own Question
Dr. Rossi
Dr. Rossi, Psychotherapist
Category: Mental Health
Satisfied Customers: 4627
Experience:  PsyD, LPC, CHt
Type Your Mental Health Question Here...
Dr. Rossi is online now
A new question is answered every 9 seconds

Hi when the antidepressants cause someone to have emotionless

This answer was rated:

Hi when the antidepressants cause someone to have emotionless does that mean that the person is recovering?

Hi Karen,


With long use of SSRI class medication, a person can develop anhedonia. This is because these class medications at some point affect the dopamine levels. As a result, you experience what you call "emotionless" state of being.

Often, to counteract this, a physician may add dopamine agonists to your SSRi medications such as Wellbutrin.


Anhedonia is a symptom of depression and if you're experiencing it, your depression is not per se improving. You don't want your base line to be that of anhedonia (emotionlessness)

Dr. Rossi and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions